Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Having an habbit of eating slate pencils.What is my health condition now ?

Sir am a 23year marrid girl having an habbit of eating slate pencils at my age of 13 to 16 and i left the habbit and again now few months back i was started and stopped by my husband emotional thoughts but am feeling to eat those and am having iron difficiency said my pathilogist and having fibroadenoma(? ) may i know what causes me to eat those things and what is my health condition and i was terninated my pregnency twice
Asked On : Mon, 25 Apr 2011
Answers:  3 Views:  1221
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  Anonymous's Response
i only chew the slate pencils but i dont swallow them at all not even a bit i spit everything after there any problem in doing that
Answered: Tue, 21 Jun 2011
Psychiatrist Dr. Keerthish Shetty's  Response
PICA is the term used when someone eat non-edible substances. One of the main causes for pica is iron deficiency anemia. Other factors like stress could also be playing a role in maintaining the problem. Discuss the probelm with your family and take professional help if the problem persists.
Answered: Fri, 24 Jun 2011
I find this answer helpful
OBGYN Dr. Rakhi Tayal's  Response
Thanks for choosing HealthcareMagic forum.
Eating of slate like things is due to altered taste for these items due to iron deficiency in our body whichleads to reduced levels of haemoglobin in our body.To treat this, you need to take regular iron supplements for at least one month along with a high protein diet.
Dr. Rakhi Tayal

Answered: Mon, 25 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor